MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570530
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150101 captures the reportable investigation finding of stent failure to expand.Block h11: a wallflex biliary stent was received for analysis.Visual inspection determined that the stent was fully covered and in an undeployed condition.The outer sheath of the delivery system was observed to be bent.Procedural residue was present within the gas section and around the stent.Functional testing was performed by actuating the delivery system by sliding the handle back along the stainless-steel tube.Resistance was noted during actuation, and the stent exhibited an expansion anomaly.No additional issues were identified with the stent or delivery system.Product analysis confirmed the reported event of stent failure to deploy, as the device was returned fully covered and undeployed, and resistance with abnormal expansion was observed during functional testing.The presence of residue on the device likely interfered with normal stent expansion, contributing to the abnormal expansion observed during testing.In addition, procedural factors such as lesion characteristics, device handling, and technique used during the procedure (e.G., force applied) may have contributed to the bends observed on the outer sheath, which could have also impacted deployment performance.Based on the available information and investigation findings, the most probable cause of the reported event is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be implanted in the bile duct to treat a bile duct stenosis during a biliary stent implantation procedure performed on (b)(6) 2025.During the procedure, the stent could not be deployed.Another of the same device was used to complete the procedure.There were no patient complications reported as a result of this event and the patient condition after the procedure was reported to be stable.Note: this complaint has been deemed mdr reportable event based on the investigation result which revealed that stent failed to expand.Please see block h11 for the full investigation details.

Brand Name
WALLFLEX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24345665
Report Number3005099803-2026-00613
Device Sequence Number9541280
Product Code FGE
UDI-Device Identifier08714729764915
UDI-Public(01)08714729764915(17)270520(10)36566055
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570530
Device Catalogue NumberM00570530
Device Lot Number0036566055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer05/24/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date06/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale
Patient Weight46 KG